Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 74, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 15, 2017, 3:04 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 3:04 PM CDT (20:04 UTC)
- Expired
- Oct 15, 2017, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
656 WHUS73 KGRB 152004 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 304 PM CDT SUN OCT 15 2017 LMZ521-522-541>543-160200- /O.CAN.KGRB.GL.W.0012.000000T0000Z-171015T2100Z/ /O.NEW.KGRB.SC.Y.0074.171015T2004Z-171016T0200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 304 PM CDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS THROUGH THIS EVENING. HIGHEST GUSTS EXPECTED NORTH OF STURGEON BAY. * WAVES...2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET EVENING...AND SUBSIDING TO LESS THAN 2 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 12:47 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 15, 12:47 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1247 PM CDT Sun Oct 15 2017 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Monday Issued at 242 AM CDT Sun Oct 15 2017 Doppler Radar shows much of the moderate to heavy rain and thunderstorms have exited the cwa early this morning. The low itself is somewhere in the vicinity of Lake Winnebago at 07Z and will continue moving rapidly northeast towards southern Quebec today. As the low moves away from the region, showers will dissipate from west to east as winds turn north then northwest and increase precipitously across the region. Winds on the Door Peninsula are expected to reach Wind Advisory criteria today, therefore a Wind Advisory remains in effect for Door County. Elsewhere winds will gust to 20 to 30 mph, well below Wind Advisory criteria. Highs today will only reach the upper 40s to lower 50s, which is several degrees below normal for this time of year. As the low continues pulling away tonight, clouds are expected to clear across the western Great Lakes, allowing temperatures to plummet well into the 30s. Depending on the rate of clearing, areas across central and north-central Wisconsin could experience a frost during the overnight hours. Since headlines have ended across north-central Wisconsin no headlines are anticipated, however they are possible across central Wisconsin. The main concern is the speed of clearing as satellite imagery shows clouds all the way back across Minnesota. Given the current headlines in effect and uncertainty regarding cloud cover will hold off on issuing any headlines with this forecast. High pressure will bring dry and quiet weather back to the western Great Lakes on Monday as daytime highs rebound into the middle to upper 50s. .LONG TERM...Monday Night Through Saturday Issued at 242 AM CDT Sun Oct 15 2017 Mean flow is still expected to become nearly zonal toward mid- week, before a new upper trough moves into the western CONUS and upper heights build over the eastern CONUS as an upper ridge develops. This pattern would also keep Pacific systems to our north, thus a mainly dry stretch of weather is expected during the extended forecast. As the mean flow turns southwest into WI this week, temperatures will rise to above normal levels, sometimes as much as 10 to 15 degrees at the end of the week. The next chance of seeing precipitation will not be until the latter half of next weekend when the western CONUS upper trough progresses east. A very weak cold front is forecast to brush northern sections of the Great Lakes Monday night, but have little, if any impact on our weather. Instead, high pressure stretched from TX through the Ohio Valley to the New England states to be our main weather feature with mostly clear to partly cloudy skies over northeast WI. A prevailing west-southwest wind will bring weak WAA into WI through the night, thus temperatures will not be nearly as cool as Sunday night. Look for readings in the upper 30s to around 40 degrees north, lower to middle 40s south. A pleasant day is expected over the region on Tuesday as the high pressure to be centered over the Mid-Atlantic states and persistent west- southwest winds continue to overspread WI. Under mostly sunny skies, max temperatures to reach the lower 60s north-central/near Lake MI, middle 60s elsewhere. After a quiet Tuesday night, attention turns to the next cold front approaching the western Great Lakes by Wednesday afternoon. Models continue to show dry conditions due to a lack of low-level moisture and better mid-level forcing remaining well north in Canada. See no reason to change the forecast and have kept skies mostly sunny with max temperatures Wednesday in the middle 60s north-central/along the lakeshore, middle to upper 60s elsewhere. This cold front move through WI Wednesday evening with only subtle wind shift from southwest to west-southwest to mark its passage. Otherwise, a weak surface ridge slides into WI later Wednesday night, thus a continued dry forecast. By Thursday, this surface ridge shifts east and winds will again back to the southwest, thereby keeping temperatures above normal and similar to readings seen on Wednesday. By the end of the work week, the new upper trough is forecast to hit the West Coast and begin moving inland. Upper heights will begin to respond downstream as an upper ridge develops over the eastern CONUS. A prevailing southwest wind both aloft and at the surface, should continue to bring mild conditions into northeast WI with max temperatures on Friday able to reach the upper 60s north-central/near Lake MI, lower 70s elsewhere. This upper trough is progged to be progressive and forecast to already be moving across the Rockies by next Saturday. A cold front will precede this trough and reach from the Upper MS Valley to the central Plains by 00z Sunday. Not close enough yet to affect our weather, which will remain partly cloudy and quite mild. Max temperatures are expected to again reach the upper 60s north-central/lakeshore, lower 70s everywhere else, including a few middle 70s possible. && .AVIATION...for 18Z TAF Issuance Issued at 1246 PM CDT Sun Oct 15 2017 MVFR conditions prevailed across most of the area at midday. Improvement to VFR can be expected from west to east this afternoon as surface low pressure over Georgian Bay at 17Z continues to move away from Wisconsin. There should be clear skies or VFR ceilings throughout the night and Monday morning. && .MARINE... Issued at 242 AM CDT Sun Oct 15 2017 A strong low pressure system, currently over east-central Wisconsin, will track northeast towards southern Quebec today. As the surface low departs this morning, winds are forecast to rapidly shift to the northwest and become gusty throughout the day. A period of gale force gusts are expected through this afternoon when a Gale Warning is in effect for the entire area. Winds will then subside rapidly late this afternoon and into the evening hours. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 4 PM CDT this afternoon for WIZ022. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......MG MARINE.........Kurimski
Hazardous weather outlook, Oct 15, 2:33 PM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 233 PM CDT Sun Oct 15 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 233 PM CDT Sun Oct 15 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Areas of frost are likely across central Wisconsin late tonight. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-161945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 233 PM CDT Sun Oct 15 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft will continue through early evening. .DAYS TWO THROUGH SEVEN...Monday through Sunday Conditions hazardous to small craft are possible Monday night into Tuesday morning and again Wednesday into Wednesday evening. MG/RDM
In the hours before
Local storm report, Oct 15, 10:55 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1055 AM CDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM NON-TSTM WND GST 1 NNW SISTER BAY 45.20N 87.12W
10/15/2017 M49 MPH DOOR WI MESONET
MESONET STATION AP979, SISTER BAY 1 NNW.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:18 PM CDT | Frost Advisory | GRB | Marathon, Portage, Wood | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.